Acute Onset of Guillain-Barre Syndrome after Tdap Vaccination
In June of 2013 I saw a man in his early thirties for an acute reaction to a Tdap (tetanus, diphteria, pertussis) vaccination which he had received five days earlier.
He had not wanted the vaccine but it was mandatory as he was a member of the Armed Forces and he was threatened with suspension and worse if he refused it.
Two days after the shot his left arm became sore and he had difficulty lifting it. The following day he started to experience numbness and feelings of pins and needles in his left hand.
The next day the same sensation was felt in his right hand as well. On day five, now in my office, he felt tingling and shooting pains in both of his lower legs, feet and toes as well as both arms and hands.
He described the sensation as if being pricked by a pin with strong shooting pains radiating down his limbs. He could not sleep last night on account of the shooting pain. He was unable to lift his left arm at all and was carrying it in a sling.
It was obvious to me that he was developing a text-book case of Guillain-Barre syndrome, a rare auto-immune disorder that can be triggered after infections or vaccinations. The body’s immune system then attacks part of the peripheral nervous system. Tingling and weakness in the limbs can progress to symptoms of paralysis and ultimately affect breathing in which case it can become life-threatening. Some patients can be disabled with weakness for years.
Hypericum perforatum gives rapid Relief
I gave one dose of Hypericum 200CH in the office and within 5 minutes the shooting and tingling pains stopped completely. Hypericum is a terrific remedy for nerve injuries and the typical sensations are shooting pains, sometimes related to a puncture wound.
This patient presented a classical Hypericum picture and was relieved of his symptoms almost immediately as described. I then advised him to take the remedy as needed if the shooting sensations recurred and also prescribed a homeopathic remedy made from the DPT vaccine in 200CH potency every other day for three days. In addition I recommended the a few supportive supplements, including Ascorbyl palmitate, vitamin C, fishoil plus extra vitamin D and A.
Two Days Later
The left arm is still sore but he can lift it now. Yesterday he developed a pounding headache and diarrhea lasting from lunch until 9-10 pm, but he slept well and could even sleep on the left arm. This might have been a detox reaction. The tingling stopped.
He recovered well after this and did not return to my office for a full DPT clearing with all the potencies as I recommended. However, I did speak to his wife a year later and she reported that he was doing well and only had a mild residual weakness in his left arm.
Guillain-Barre Syndrome after Swine Flu Shot
Guillain-Barre syndrome affects a small number of people each year and vaccines are known to be a potential trigger. Around 1994 I attended a seminar in New York with the famous Greek homeopath George Vithoulkas. He took a live case of a nurse who had developed Guillain-Barre Syndrome after being forced to take a swine flu shot.
She had been physically restrained and injected and subsequently paralyzed for months. Fortunately professor Vithoulkas was able to help her and three months later I saw her again at a seminar with him in Toronto, much improved and able to walk without a cane.
I never forgot this case. It was the beginning of my awareness of vaccine injuries. I also wondered how much the administration of vaccines against a person’s will may contribute to poor outcomes.
One reason I found interesting about this case was the effect the vaccine had on his limbs. Something I see a lot in children with autism are fine and gross motor coordination issues. Many of these children have awkward gaits and difficulties holding pens and utensils, likely due to paralyzing effects of various degrees on the motor neurons.
Dr. Anke Zimmermann, Naturopathic Physician, Victoria, BC
We Would Love to Have You Visit Soon!
Dr. Anke Zimmermann, ND, FCAH, Naturopathic Pediatrics 209-1061 Fort Street, Victoria, BC, V8V 5A1
Tuesday, Wednesday and Friday from 10-6 and alternating Saturdays from 10-4